MAUDE Adverse Event Report: ATOS MEDICAL AB PROVOX SOLATONE, PROVOX TRUTONE; TRANSCERVICAL ARTIFICIAL LARYNX

ATOS MEDICAL AB PROVOX SOLATONE, PROVOX TRUTONE; TRANSCERVICAL ARTIFICIAL LARYNX
Catalog Number 7439
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Erythema (1840)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
Device is shocking patient intermittently.Additional information received 2024-11-13: they stated that the device sent shocks up to her jaw and it was painful.The device is working intermittently.The patient did not seek medical attention, but they had a follow-up doctors appointment where they looked at the skin and it was red.The patient has stopped using the electrolarynx and the device is on its way back to atos.
 
Additional Manufacturer Narrative
Conclusion: it is highly unlikely that the patient experienced an actual electrical shock given the device's low voltage of 4 volts, its insulating plastic housing, and the safety measures in place.The heightened sensitivity in the area following the laryngectomy may have contributed to the sensation, but it does not indicate a malfunction of the device.After investigation of actual device, the conclusion is that the device is working as intended and no failure could be found.Discussion: the possibility of the device sending out shocks has been discussed with our responsible engineer from the research & development department.His statement "an electric shock doesn't feel realistic, the battery shouldn't be that strong (4v).Possibly it would get hot.But even if it is possible, users should remove the el from the neck before an injury occurs." the colleagues had a first hands on the device before sending it over to the production unit in sweden."device received, missing an el spacer ring, device vibrates "stronger" than test device, could be perceived as 'shock' from the pressure, put in el spacer ring from test device and the strength of the vibration reduced significantly.Patient has not implantable devices that would complete the shock circuit." as a conclusion from the first facts that are collected and statements from the involved persons about, four preliminary statements can be made: -low voltage: the device operates on a 4-volt battery, which is significantly below the threshold required to deliver an electrical shock.Generally, voltages above 50 volts are considered capable of causing a shock to the human body.Therefore, the 4-volt output is not sufficient to produce any harmful electrical sensation.-plastic housing: the device is encased in plastic, which is an excellent insulator.This means that the plastic housing effectively prevents any electrical current from coming into contact with the patient.Insulating materials like plastic are designed to protect users from electrical hazards.-design safety features: medical devices are rigorously tested and designed with multiple safety features to ensure patient safety.Any potential for electrical shock is minimized through careful engineering and compliance with safety standards.-possible misinterpretation: the sensation the patient experienced may not have been an electrical shock.Given that the patient has undergone a laryngectomy in the area where the device is used, that region may be particularly sensitive.This heightened sensitivity could lead to unusual sensations that might be mistaken for an electrical shock.Additionally, other factors such as muscle stimulation or static electricity, which are not harmful, can also be misinterpreted as an electrical shock.Investigation: the device was investigated and the result of the investigation was that the device is working as intended and no failure could be found.The only way for a possible power spike is if the electrolarynx is connected to a usb charger that is incorrect (auto transformer) or broken while using it.Us-office did talk with the customer and the customer answered that it has not been used while being connected to a charger in addition to that, it has been found that the sound head spacer (el spacer ring) is missing, and the diaphragm is ripped.Both are most likely a result of a drop, or multiple drop events.Missing this part could led to an increasing vibration what could have increased the sensation of misinterpretation.
 
Event or Problem Description

Brand Name
PROVOX SOLATONE, PROVOX TRUTONE
Common Device Name
TRANSCERVICAL ARTIFICIAL LARYNX
Manufacturer (Section D)
ATOS MEDICAL AB
8 kraftgatan
hörby 24235
SW  24235
Manufacturer (Section G)
HÖRBY
8 kraftgatan
hörby 24235
SW   24235
Manufacturer Contact
sehrbhnu ulrika svensson
8 kraftgatan
hörby 24235
SW   24235
41519800
MDR Report Key20843190
Report Number8032044-2024-00008
Device Sequence Number7942187
Product Code ESE
UDI-Device Identifier07331791015830
UDI-Public07331791015830
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number7439
Device Lot NumberE105775_L743901000
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown